Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I want to switch from nortriptyline to desipramine SLS

Posted by JadeKelly on January 3, 2009, at 19:28:58

In reply to I want to switch from nortriptyline to desipramine, posted by SLS on January 3, 2009, at 16:30:10

> I want to switch from nortriptyline to desipramine.

I want a million dollars.

Since both are tca's why a problem?

Now, all I need to do is convince my doctor that it is worth trying.

I am 50 pounds overweight and my triglycerides are well over 300mg/dL. I am sure that these are side effects of nortriptyline. I am betting that desipramine will substitute effectively for nortriptyline, as I once attained an extended remission when desipramine was combined with Parnate. I would need 300mg.


Even tho thats a little higher than normal, Doc's do go over if they can check your heart, correct? I would think the health gain from losing 50lbs would outweight the concerns you've mentioned.

I do not gain weight on desipramine, and will probably experience a further improvement in motivation and energy.
>
> I am hoping my doctor will allow me to switch over without using a cross taper. I doubt he will, though. He is very cautious when it comes to treating with Parnate. One of his patients experienced a spontaneous hypertensive episode with it.

When I had the spontaneous HT and subsequent high BP, PDoc wanted to take me off Parnate. I asked (begged) if I could take Nifedipine everyday for few days could I stay on, surprizingly, he said yes. Could you do that as you cross over? I'm assuming you have cuff, etc.

I'm surprised to hear you think of your Doc as cautious (I'm sure he is) the rest of us have to beg, borrow and steel to get what you get!!!
>
> I am sure that this is the right thing to do at this juncture, even if a trial of desipramine should fail.

Then you should do it. Be careful tho. Nifedipine and cuff.
>
>
As an aside, I was prescribed Crestor (rosuvastatin) to treat my hypertriglyceridemia. I discontinued it after 4 weeks because it seemed it was making me feel more depressed.

What about Lipitor?
>
> It's always something. Isn't it tho.
>
> Still, I am blessed. Fat, but blessed.
>
> Currently:
>
> Parnate 80mg
> nortriptyline 150mg
> Lamictal 200mg
> Abilify 20mg

Btw- I checked on the amount of Abilify they prescibed for my son, it was total 20mg day. He gained ALOT of weight. He lost almost all of it when he switched to Seroquel. I thought I saw recently that they found there is some A/D property to Seroquel. I'm sure you know about it.
>
> I am very anxious to make this change.

Good luck with it!
>
> ~Jade

- Scott

>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JadeKelly thread:872122
URL: http://www.dr-bob.org/babble/20081223/msgs/872150.html